MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-32-254
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a 54 gription sector acetabular shell and 54 altrx lipped liner 32 id x 54 od were presented and opened at the instruction of the surgeon.A 9hi actis stem was then inserted and trialed with a 36 -2mm head.It was not noticed at the time that the improper trial 36mm -2 was being used.Surgeon reduced hip, did rom and requested a final neck length of +5 36mm delta ceramic head.All implants were opened by the circulator and presented to the field.Implants were implanted without the mismatch of head and liner being noticed.The surgeon reviewed the post op x-ray and discovered mismatch, called rep who confirmed mismatch on patient label sheet.Patient was brought back to or to correct mismatch.Liner and head were explanted.Correct liner and head were presented and accepted/implanted by the surgeon.Doi: (b)(6) 2021.Dor: (b)(6) 202[].Affected side: right side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: b5, d10, h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d4 (lot).
 
Event or Problem Description
Additional information received indicated that the hip was not reduced as head size was mismatched (too large) for the liner.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.Based on the information provided it is possible to confirm the reported observation.The root cause is attributed to inadvertent use error.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ALTRX LIP LNR 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12533662
Report Number1818910-2021-21200
Device Sequence Number1414843
Product Code LPH
UDI-Device Identifier10603295016205
UDI-Public10603295016205
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1221-32-254
Device Catalogue Number122132254
Device Lot NumberJ9347G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2021
Supplement Date Received by Manufacturer09/20/2021
10/20/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/08/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 36MM +5
Outcome Attributed to Adverse Event Required Intervention;